Alert archive / Pennsylvania / Frost Advisories in 2012
Frost Advisory 9, NWS State College, PA
NWS State College, PA issued this frost advisory at Sep 23, 2012, 1:38 PM EDT for 4 counties in Pennsylvania. It took effect at Sep 24, 2012, 4:00 AM EDT. It was in force for 10 min.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 1:38 PM EDT (17:38 UTC)
- In effect from
- Sep 24, 2012, 4:00 AM EDT
- Expired
- Sep 24, 2012, 4:10 AM EDT
- In force
- 10 min
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS71 KCTP 231738 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 138 PM EDT SUN SEP 23 2012 ...A FROSTY NIGHT EXPECTED OVER PARTS OF THE REGION... PAZ005-006-010-011-240145- /O.NEW.KCTP.FR.Y.0009.120924T0800Z-120924T1200Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 138 PM EDT SUN SEP 23 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT TO JUST AFTER SUNRISE MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR NOT MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
3 follow-up statements
794 WWUS71 KCTP 232332 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 732 PM EDT SUN SEP 23 2012 ...A FROSTY NIGHT EXPECTED OVER PARTS OF THE REGION... .A DIMINISHING WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOW AND MID 30S BY DAWN...RESULTING IN AREAS OF FROST. PAZ005-006-010-011-240745- /O.CON.KCTP.FR.Y.0009.120924T0800Z-120924T1200Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 732 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT TO JUST AFTER SUNRISE MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR NOT MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
194 WWUS71 KCTP 240238 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1038 PM EDT SUN SEP 23 2012 ...A FROSTY NIGHT EXPECTED OVER PARTS OF THE REGION... .A DIMINISHING WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOW AND MID 30S BY DAWN...RESULTING IN AREAS OF FROST. PAZ005-006-010-011-241045- /O.CON.KCTP.FR.Y.0009.120924T0800Z-120924T1200Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 1038 PM EDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR NOT MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
296 WWUS71 KCTP 240810 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 AM EDT MON SEP 24 2012 PAZ005-006-010-011-240915- /O.CAN.KCTP.FR.Y.0009.000000T0000Z-120924T1200Z/ MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM 410 AM EDT MON SEP 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. THICKENING CLOUD COVER AND SCATTERED SHOWERS DEVELOPING AHEAD OF A POTENT UPPER AIR DISTURBANCE...WILL SPREAD ACROSS THE REGION EARLY TODAY. THE CLOUDS WILL LIMIT TEMPERATURES FROM FALLING BELOW 40 DEGREES IN MOST LOCATIONS...WITH LITTLE OR NO THREAT FOR FROST. $$ LAMBERT/STEINBUGL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 23, 11:56 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 23, 11:56 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1156 AM EDT SUN SEP 23 2012 .SYNOPSIS... A DEEP TROUGH OF LOW PRESSURE OVER THE GREAT LAKES WILL FUNNEL MUCH COOLER AIR INTO THE REGION THROUGH MONDAY. A LARGE AREA OF HIGH PRESSURE WILL BUILD OVER THE COMMONWEALTH FOR THE FIRST PART OF THE UPCOMING WEEK...ACCOMPANIED BY A GRADUAL WARM-UP AND DRY WEATHER THROUGH TUESDAY. A COLD FRONT IS EXPECTED TO BRING MORE UNSETTLED WEATHER FOR MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... 11AM UPDATE... LOW LEVEL COLD ADVECTION AND CYCLONIC FLOW OVER THE LAKES HAVE HELPED SUPPORT THE BROKEN-OVERCAST SHIELD OF STRATO CU THAT WE CURRENTLY SEE OVER THE REGION. THE APPROACH OF WEAK EMBEDDED SHORTWAVES ALOFT WILL HELP STEEPEN LAPSE RATES AND SUPPORT THE DEVELOPMENT OF LOW TOPPED CONVECTION WHICH WILL ESPECIALLY AFFECT THE NWRN MOUNTAINS...TENDING TO DWINDLE IN COVERAGE AND INTENSITY AS DOWNSLOPE MOTION INTO THE CENTRAL MOUNTAINS TAKES ITS TOLL. A BRISK WEST TO NORTHWEST WIND OF 10 TO 15 KTS WILL OCCUR TODAY. AFTERNOON TEMPERATURES WILL RANGE FROM THE MID 50S ACROSS THE NW MTNS AND LAURELS...TO THE U60S ACROSS THE LOWER SUSQ VALLEY...WHICH WILL BE ARE 6 TO 10 DEG F BELOW NORMAL IN MOST PLACES. THE WIND WILL DROP OFF TO LIGHT AND VARIABLE OVERNIGHT WITH MOST OF THE STRATO-CU SCATTERING OUT. EXCEPTION WILL BE OVER THE NW...CLOSEST TO THE LAKES WHERE CLOUDS WILL TEND TO LINGER. LOWS WILL DROP INTO THE CHILLY 30S AND 40S...WITH PATCHY FROST A POSSIBILITY IN SOME OF THE NORMAL COLDER VALLEYS. && .SHORT TERM /MONDAY/... 11AM UPDATE... HIGH PRESSURE OVER THE LOWER OHIO RIVER VALLEY EARLY MONDAY MORNING WILL DRIFT EAST TO THE MID ATL COAST BY LATE IN THE DAY. UPPER HEIGHTS WILL BE RISING QUICKLY...LEADING TO QUASI-ZONAL FLOW OVER THE AREA BY AFTERNOON AND EVENING. AFTER SOME MORNING LOW CLOUDS AND SPOTTY LIGHT SHOWERS ACROSS THE WESTERN AND NORTHERN MTNS...WE LOSE THE COLD ADVECTION WHICH WILL LEAD TO DECREASING CLOUDS...YIELDING PARTLY TO MOSTLY SUNNY SKIES FOR THE REST OF THE DAY. TEMPS WILL REBOUND BY A FEW...TO SEVERAL DEG F FROM TODAY'S READINGS...TO REACH THE U50S AND LOWER 60S ACROSS THE MTNS...AND MID TO UPPER 60S ELSEWHERE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... DEEP LONGWAVE TROF CENTERED OVER ONTARIO IS FORECAST TO SLOWLY MIGRATE EASTWARD THROUGH THE UPCOMING WEEK. THE CORE OF LOWER HEIGHTS HOWEVER IS FORECAST TO LIFT INTO NRN QUEBEC BY THE MIDWEEK...KEEPING PA MAINLY IN A COOL WRLY/ZONAL FLOW ON THE SRN END OF THE UPPER LOW. SEVERAL CHANCES SHOULD EXIST FOR GENERALLY WEAK SHORTWAVES TO MOVE THROUGH THE FLOW AND BRING THE CHANCE OF SHOWERS...HOWEVER MOST OF THE PERIOD WILL BE DRY. TEMPS WILL MODERATE FURTHER TUESDAY AND ON WEDNESDAY AHEAD OF A FRONTAL SYSTEM DROPPING SOUTHWARD FROM THE GREAT LAKES. THE FRONT SHOULD SAG AND STALL SOUTH OF THE MASON DIXON LINE LATE THIS WEEK...WITH COOLER AN DRIER WEATHER TO THE NORTH INTO NEXT WEEKEND. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... 11AM UPDATE... CYCLONIC WESTERLY UPSLOPE FLOW OFF THE LAKES HAS ALLOWED A SHIELD OF STRATO-CU TO DEVELOP OVER MUCH OF THE REGION. MOST CEILINGS ARE IN THE 2500-4000' RANGE WITH JUST A FEW LIGHT SHOWERS AFFECTING FAR NWRN AREAS. EXPECT VFR WITH JUST SOME HIGHER ELEVATIONS POSSIBLY IN THE 2500-3000' RANGE FOR A TIME THIS AFTERNOON AS FLOW OFF THE LAKE CONTINUES INTO MONDAY. WNW WINDS OF 10-15KT...WITH GUSTS AROUND 20 KTS WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. OUTLOOK... MON...POSSIBLE MVFR CIGS EARLY OVER WESTERN HIGH TERRAIN...BECOMING VFR...AS HIGH PRESSURE BUILDS ACROSS THE AREA. TUE...VFR... WED...VFR/AREAS OF MVFR WITH A FEW SHOWERS AS A COLD FRONT MOVES THROUGH THE REGION. THU...PERHAPS A SHOWER EARLY SOUTH...THEN IMPROVING CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE
Hazardous weather outlook, Sep 23, 7:05 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 705 AM EDT SUN SEP 23 2012 PAZ004>006-010>012-017-018-024-033-037-041-042-241115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 705 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST ARE POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING AS TEMPERATURES DIP INTO THE MID AND UPPER 30S...MAINLY ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AREAS OF FROST ARE POSSIBLE ONCE AGAIN LATE MONDAY NIGHT AND EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-241115- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 705 AM EDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE IN COLDER RURAL AREAS LATE MONDAY NIGHT AND EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:02 PM EDT | Special Weather Statement | CTP | McKean | 28 min |
| Sep 22, 8:25 PM EDT | Special Weather Statement | CTP | Cameron, Elk | 35 min |
Nearby
Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.